Mathematische Zeitschrift

, Volume 252, Issue 1, pp 19–25

Free circle actions with contractible orbits on symplectic manifolds

Authors

    • Mathematisches InstitutLudwig-Maximilians-Universität München
Article

DOI: 10.1007/s00209-005-0841-6

Cite this article as:
Kotschick, D. Math. Z. (2006) 252: 19. doi:10.1007/s00209-005-0841-6

Abstract

We prove that closed symplectic four-manifolds do not admit any smooth free circle actions with contractible orbits, without assuming that the actions preserve the symplectic forms. In higher dimensions such actions by symplectomorphisms do exist, and we give explicit examples based on the constructions of FGM.

Mathematics Subject Classification (2000)

57R1757R5757M6057R91
Download to read the full article text

Copyright information

© Springer-Verlag Berlin Heidelberg 2005